Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Hastings, NE

March 19, 2012Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Mar 19, 2012, 6:13 AM CDT for Jewell County, Mitchell County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2012, 6:13 AM CDT (11:13 UTC)
Expired
Mar 19, 2012, 6:45 AM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 81 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS53 KGID 191113
SVRGID
KSC089-123-191145-
/O.NEW.KGID.SV.W.0007.120319T1113Z-120319T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
613 AM CDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 645 AM CDT

* AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CAWKER CITY...OR 19 MILES WEST OF BELOIT...AND MOVING NORTH AT 55
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAWKER CITY...GLEN ELDER...IONIA...JEWELL...ESBON...MANKATO...
  MONTROSE AND BURR OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3936 9849 3957 9849 3957 9850 3972 9851
      3993 9843 3986 9800 3934 9839
TIME...MOT...LOC 1113Z 198DEG 47KT 3949 9845
WIND...HAIL 60MPH 1.00IN

$$

WESELY
3 follow-up statements
108 
WWUS53 KGID 191125
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
625 AM CDT MON MAR 19 2012

KSC123-191133-
/O.CAN.KGID.SV.W.0007.000000T0000Z-120319T1145Z/
MITCHELL KS-
625 AM CDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MITCHELL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3957 9850 3973 9851 3993 9843 3986 9800
      3957 9822
TIME...MOT...LOC 1123Z 198DEG 47KT 3961 9840

$$

KSC089-191145-
/O.CON.KGID.SV.W.0007.000000T0000Z-120319T1145Z/
JEWELL KS-
625 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEWELL COUNTY
UNTIL 645 AM CDT...

AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF CAWKER CITY...OR 18 MILES NORTHWEST OF BELOIT...MOVING NORTH
AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  IONIA...MANKATO...MONTROSE AND BURR OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3957 9850 3973 9851 3993 9843 3986 9800
      3957 9822
TIME...MOT...LOC 1123Z 198DEG 47KT 3961 9840
WIND...HAIL 60MPH 1.00IN

$$

WESELY
936 
WWUS53 KGID 191138
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
638 AM CDT MON MAR 19 2012

KSC089-191145-
/O.CON.KGID.SV.W.0007.000000T0000Z-120319T1145Z/
JEWELL KS-
638 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JEWELL
COUNTY UNTIL 645 AM CDT...

AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MANKATO...OR 22 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL JEWELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3971 9812 3971 9835 3977 9846 3993 9843
      3986 9800
TIME...MOT...LOC 1138Z 206DEG 51KT 3982 9818
WIND...HAIL 60MPH 1.00IN

$$

WESELY
206 
WWUS53 KGID 191145
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
645 AM CDT MON MAR 19 2012

KSC089-191155-
/O.EXP.KGID.SV.W.0007.000000T0000Z-120319T1145Z/
JEWELL KS-
645 AM CDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEWELL COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3971 9812 3971 9835 3977 9846 3993 9843
      3986 9800
TIME...MOT...LOC 1145Z 206DEG 51KT 3991 9812

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:02 AM CDT, 11 minutes earlier.

Area forecast discussion, Mar 19, 6:02 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
602 AM CDT MON MAR 19 2012

.AVIATION...12Z KGRI TAF...BREEZY CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH THE DAY AND THEN WINDS SHOULD LET UP SOME THIS
EVENING. THE MAIN CONCERNS WILL CENTER AROUND THE CHANCE OF
THUNDERSTORMS AND CEILING HEIGHTS THAT COULD FLUCTUATE BETWEEN
MVFR AND VFR. THUNDERSTORMS CURRENTLY OVER NORTH CENTRAL KANSAS
WILL RACE NORTH AND IF THEY HOLD TOGETHER COULD MAKE IT INTO THE
KGRI AREA BY MID MORNING. ANY MORNING STORMS SHOULD THEN MOVE OUT
BY AROUND NOON AND THEN WILL HAVE TO WATCH OUT FOR POSSIBLE
THUNDERSTORM REDEVELOPMENT BY MID AFTERNOON. EXPECT VFR CEILINGS
WILL PREVAIL...BUT WOULD NOT BE SURPRISED TO SEE SOME MVFR
CEILINGS AT TIMES THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 428 AM CDT MON MAR 19 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. PRIMARY FORECAST
CONCERN LIES WITH  PRECIPITATION THROUGHOUT THE PERIOD...AND ESP
TODAY.

CONDITIONS ACROSS THE CWA ARE CURRENTLY QUIET...BUT THAT ISNT
EXPECTED TO LAST LONG...AS THE NORTHERN EDGE OF A LINE OF SHOWERS
AND THUNDERSTORMS EXTENDING WELL INTO TX CREEPS CLOSER TO THE SWRN
CORNER OF THE CWA. PRECIPITATION IS BEING DRIVING BY ENERGY
ASSOCIATED WITH A LARGE LOW PRESSURE SYSTEM/TROUGH COVERING MOST
OF THE WRN THIRD OF THE CONUS. BETWEEN THIS AND RIDGING OVER THE
MIDWEST...ITS A WELL AMPLIFIED PATTERN ACROSS THE COUNTRY...WITH
SOUTHERLY FLOW THROUGH THE PLAINS. LOOKING AT THE SURFACE
PATTERN...GUSTY SOUTH WINDS CONTINUE...BUT WAS ABLE TO LET THE
WIND ADV EXPIRE ON TIME...AS THE CWA SITS BETWEEN LOW PRESSURE
DRAPED THROUGH THE HIGH PLAINS AND HIGHER PRESSURE OVER THE
MIDWEST/EAST COAST. DEWPOINTS STILL SITTING IN THE MID 50S TO NEAR
60...BUT THE DRYLINE ISNT FAR OFF...HAVING RECENTLY PUSHED EAST OF
OGA/IML/GLD WHICH ARE SITTING WITH DPTS IN UPPER TEENS/LOW 20S.
EVEN SAW A NARROW BAND OF THUNDERSTORMS DEVELOP RIGHT ALONG THE
DRYLINE IN WRN KS. PLENTY OF THINGS TO MONITOR EVEN EARLY THIS
MORNING.

DONT SEE ANY SIGNIFICANT CHANGES IN THE UPPER LEVEL PATTERN
THROUGH THE DAY TODAY...WITH MODELS IN GOOD AGREEMENT KEEPING THE
MAIN AXIS OF THE UPPER LEVEL SYSTEM WEST OF THE CWA...WITH LOW
PRESSURE TRYING TO BECOME BETTER ORGANIZED NEAR THE CO/NM BORDER
THROUGH THE AFTERNOON. THUNDERSTORM CHANCES REMAIN IN THE FORECAST
ACROSS THE CWA THROUGH THE DAY AS THE ACTIVITY TO THE SOUTH
CONTINUES TO SHIFT NORTH...AND DID RAISED POPS...MAINLY ACROSS SRN
AND ERN PORTIONS. AM A LITTLE UNCERTAIN ABOUT OVERALL COVERAGE OF
PRECIPITATION THIS AFTERNOON...WITH MODELS CONTINUING TO VARY WITH
THE LOCATION OF THE DRYLINE. THE GFS REMAINS ON THE QUICKER
SIDE...AND IS MORE AGGRESSIVE PUSHING IT /AND THUS THE
PRECIPITATION/ FURTHER EAST INTO/THROUGH THE CWA THIS AFTERNOON
VS THE NAM AND EC. BY 00Z THIS EVENING THE SLOWER SOLUTIONS HAVE
OUR EAST WITH MID 50S DPTS AND 30S IN THE WEST. KEPT HIGHER POPS
GOING THIS AFTERNOON CLOSER TO THE SLOWER EASTWARD PROGRESS OF THE
DRYLINE...AND ALSO WITH THE 00Z 4KM WRF IN MIND. IT IS POSSIBLE
THE AFTERNOON POPS WILL END UP BEING TOO HIGH/TOO FAR WEST. A FEW
THINGS DIFFERENT THAN YESTERDAY IS THAT THERE WILL BE MORE CLOUD
COVER TODAY...SO INSTEAD OF SEEING MUCAPE UPWARDS OF 2000 J/KG IT
SHOULD BE CLOSER TO 500 J/KG OR SO THIS AFTERNOON...BUT THIS WILL
ALSO BE DEPENDENT ON WHETHER WE CAN GET ANY BREAKS IN THE CLOUD
COVER...IF WE DO THIS WOULD HELP DESTABILIZE THINGS...BUT THE MAIN
INSTABILITY AXIS DOES LOOK TO SHIFT EAST OF THE CWA. THIS
INCREASED CLOUD COVER WILL ALSO KEEP LAPSE RATES FROM BECOMING AS
STEEP...INSTEAD OF SEEING HIGHS IN THE 70S/80S...LOOKING AT HIGHS
TODAY IN THE MID/UPPER 60S. CERTAINLY PLENTY OF SHEAR IN
PLACE...SO IF THUNDERSTORMS CAN GET GOING ALONG THE DRYLINE THIS
AFTERNOON...STRONG AND PERHAPS A FEW SEVERE THUNDERSTORMS CANT BE
RULED OUT...MAINLY ALONG AND EAST OF HIGHWAY 281. PLENTY FOR THE
DAYSHIFT TO KEEP AN EYE ON TODAY.

ANOTHER THING THAT WILL NEED TO BE MONITORED...AND IS DEPENDENT ON
THE DPTS AND WINDS BEHIND THE DRYLINE...WILL BE FIRE WEATHER
POTENTIAL THIS AFTERNOON. THIS WOULD MAINLY AFFECT THE WRN FRINGE
OF THE CWA...GUSTY WIND POTENTIAL REMAINS...BUT AT THIS POINT
FORECAST RHS ONLY BOTTOM OUT IN THE LOW/MID 20 PERCENT RANGE...SO
HOLDING OFF ON ANY HEADLINE.

TONIGHT AND THROUGH TUESDAY...MAIN CHANCES SHIFT OFF TO THE EAST
OF  THE CWA...AND THOUGH THERE WILL BE BREAKS IN THE
PRECIPITATION...CHANCES ARE NEVER FAR OFF. THE UPPER LEVEL LOW
PRESSURE SYSTEM DEVELOPING TODAY OVER THE SRN ROCKIES CONTINUES TO
BECOME BETTER ORGANIZED...AND BY TUESDAY EVENING IS OVER WRN
TX...WHILE ALSO BECOMING CUT OFF FROM THE MAIN FLOW. KEPT POPS ON
THE LOW SIDE...AS MODELS ARE EXACTLY IN THE BEST AGREEMENT WHAT
LOCATIONS ARE AFFECTED AND WITH TIMING. AT THE SURFACE...EXPECTED
A COOL FRONT TO PUSH THROUGH THE CWA...MAINLY TONIGHT INTO TUESDAY
MORNING...AS THE SFC LOW SETS UP OVER WRN OK. WILL SEE NORTHERLY
WINDS THROUGH THE DAY...WITH FORECAST HIGHS IN THE MID/UPPER
50S...THOUGH DIFFERENCES BETWEEN MODELS/GUIDANCE LEAD TO LOWER
CONFIDENCE IN THOSE TEMPS.

LAST NIGHT...NOTED THAT THE GFS/EC HAD STARTED COMING INTO BETTER
AGREEMENT WITH THE EVOLUTION OF THE UPPER LEVEL LOW PRESSURE
SYSTEM THROUGH MID WEEK...AND WHILE THEY STILL HAVE SLIGHT
VARIANCES...OVERALL AGREEMENT REMAINS DECENT. BY 12Z
WEDNESDAY...WITH THE LOW REMAINING CUT OFF FROM THE MAIN FLOW IT
HASNT MADE MUCH PROGRESS IN ANY DIRECTION...AND LOOKS TO BE OVER
WRN/NWRN TX. THROUGH THE DAYTIME HOURS AND INTO WEDNESDAY
NIGHT...IT SHIFTS A BIT TO THE NORTH...BUT ONLY ENDING UP OVER
THE TX PANHANDLE TO POTENTIALLY FURTHER INTO SWRN KS. MOISTURE
WRAPPING BACK AROUND THE LOW AND INCREASED LIFT ACCOMPANYING THAT
MORE NORTHWARD SHIFT LOOKS TO BRING BETTER PRECIPITATION CHANCES
BACK TO THE CWA. BUMPED UP POPS A BIT MORE...MAINLY WED
EVENING/OVERNIGHT. STARTING TUESDAY AND CONTINUING THROUGH
WEDNESDAY NIGHT...KEPT THE THUNDER MENTION OUT OF THE
FORECAST...WITH INSTABILITY PRETTY LOW /IF ANY AT ALL/.

LONG TERM...THURSDAY THROUGH SUNDAY. THURSDAY AND FRIDAY COULD BE
FAIRLY CLOUDY AND POTENTIALLY WET. HOWEVER...SUNNY...DRY...AND
WARMER WEATHER IS AGAIN EXPECTED NEXT WEEKEND.

THE LOCATION/TRACK OF THE CLOSED OFF UPPER LOW ON THURSDAY AND
FRIDAY WILL MAKE ALL OF THE DIFFERENCE IN THIS FORECAST PERIOD.
UNFORTUNATELY...CONFIDENCE IN THE TRACK OF A MEANDERING CLOSED LOW
SEVERAL DAYS FROM NOW IS NOT THAT GOOD. THE 00Z ECMWF AND GFS ARE
IN  FAIRLY CLOSE AGREEMENT AT LEAST FOR THE TIME BEING WITH THE
CLOSED UPPER LOW LOCATED SOMEWHERE NEAR THE OKLAHOMA PANHANDLE BY
THURSDAY AFTERNOON. HOWEVER...DESPITE CURRENT MODEL AGREEMENT
BETWEEN THE GFS AND ECWMF...THERE HAS BEEN A GOOD DEAL OF RUN TO
RUN INCONSISTENCY WITH THE UPPER LOW POSITION. RECENT MODEL RUNS
WERE INDICATING LOW POSITIONS THAT WERE SEVERAL HUNDRED MILES EAST
OF THE LATEST RUN. CONSEQUENTLY...CONFIDENCE IN THIS LOW TRACK AND
RESULTANT POTENTIAL FOR RAIN IN THE THURSDAY AND FRIDAY TIME
PERIOD IS STILL FAIRLY LOW AND WILL REMAIN LOW UNTIL MODELS CAN
SHOW GREATER RUN TO RUN CONSISTENCY.

CONFIDENCE IN ANOTHER NICE WARM WEEKEND NEXT WEEKEND IS ACTUALLY
PRETTY GOOD. THE UPPER LOW...WHEREVER IT EVENTUALLY TRACKS SHOULD
REALLY BE OUT OF HERE BY NEXT WEEKEND AND IT SEEMS FAIRLY LIKELY
THAT AN UPPER RIDGE WILL BE IN PLACE OVER THE PLAINS NEXT
WEEKEND...WHICH WILL LEAD TO WARM AND DRY CONDITIONS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 19, 5:02 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
502 AM CDT MON MAR 19 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
502 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OUTLOOK AREA
TODAY...AND LINGER ON INTO THE EVENING AND OVERNIGHT HOURS. SOME
THUNDERSTORMS THROUGH THE PERIOD COULD BE ON THE STRONG SIDE...AND
THOUGH NOT LIKELY...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE
COMPLETELY RULED OUT...MAINLY THIS AFTERNOON AND FOR LOCATIONS
EAST OF HIGHWAY 281. IF A SEVERE THUNDERSTORM WERE TO
DEVELOP...THE PRIMARY HAZARDS WOULD BE LARGE HAIL TO THE SIZE OF
QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR LOCATIONS EAST
OF HIGHWAY 281.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO

In the hours before

Special weather statement, Mar 19, 5:41 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
541 AM CDT MON MAR 19 2012

KSZ018-191115-
OSBORNE KS-
541 AM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSBORNE COUNTY UNTIL 615
AM CDT...

AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LURAY...OR 39 MILES SOUTHWEST OF BELOIT...
MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSBORNE...
  PORTIS...
  DOWNS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3913 9879 3957 9882 3956 9849 3913 9849
TIME...MOT...LOC 1041Z 180DEG 40KT 3911 9866

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 5:41 AM CDTSpecial Weather StatementGIDOsborne34 min
Mar 19, 5:52 AM CDTSevere Thunderstorm WarningGIDOsborne23 min
Mar 19, 5:59 AM CDTSevere Thunderstorm WarningGIDMitchell16 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.